Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 249, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 21, 2011, 3:50 PM EDT for Montgomery County, Stanly County, North Carolina. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2011, 3:50 PM EDT (19:50 UTC)
- Expired
- Jul 21, 2011, 4:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Montgomery County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 154 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:15 PM EDT | TSTM WND DMG | 4 N Mount Gilead, NC | TREE DOWN ON PEE DEE ROAD NEAR ROUTE 73. |
| Jul 21, 4:35 PM EDT | TSTM WND DMG | 5 Nnw Mount Gilead, NC | LARGE TREE DOWN IN THE ROAD ON GADDY FARM ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1698 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
613
WUUS52 KRAH 211950
SVRRAH
NCC123-167-212030-
/O.NEW.KRAH.SV.W.0249.110721T1950Z-110721T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT THU JUL 21 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
STANLY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 430 PM EDT
* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BADIN...OR 7 MILES NORTHEAST OF
ALBEMARLE...MOVING SOUTHWEST AT 5 MPH. WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BADIN...
NEW LONDON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3534 8040 3551 8023 3551 8005 3541 7985
3516 7998 3514 8002 3514 8007 3517 8011
3519 8011 3518 8013
TIME...MOT...LOC 1949Z 036DEG 4KT 3542 8010
$$
VINCENT4 follow-up statements
636
WWUS52 KRAH 211956
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
356 PM EDT THU JUL 21 2011
NCC123-167-212030-
/O.CON.KRAH.SV.W.0249.000000T0000Z-110721T2030Z/
MONTGOMERY NC-STANLY NC-
356 PM EDT THU JUL 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR STANLY AND WESTERN MONTGOMERY COUNTIES...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BADIN...
OR 7 MILES NORTHEAST OF ALBEMARLE...MOVING SOUTHWEST AT 5 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...BADIN...ALBEMARLE...
AND AREAS ALONG HIGHWAY 740 IN NORTHEAST STANLY COUNTY.
ADDITIONAL STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP
TO 50 MPH WERE LOCATED ALONG THE STANLY AND MONTGOMERY COUNTY LINE.
LOCALLY HEAVY RAINFALL AND MINOR FLOODING IS ALSO EXPECTED ALONG THE
STANLY AND MONTGOMERY COUNTY LINE.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3534 8040 3551 8023 3551 8005 3541 7985
3516 7998 3514 8002 3514 8007 3517 8011
3519 8011 3518 8013
TIME...MOT...LOC 1955Z 028DEG 4KT 3542 8010
$$
VINCENT991
WWUS52 KRAH 212007
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
407 PM EDT THU JUL 21 2011
NCC123-167-212030-
/O.CON.KRAH.SV.W.0249.000000T0000Z-110721T2030Z/
MONTGOMERY NC-STANLY NC-
407 PM EDT THU JUL 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EASTERN STANLY AND WESTERN MONTGOMERY COUNTIES...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BADIN...
OR NEAR ALBEMARLE...MOVING SOUTH AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...AREAS ALONG HIGHWAY 740
NEAR BADIN AND ALBEMARLE IN NORTHEAST STANLY COUNTY.
ADDITIONAL STRONG TO SEVERE STORMS WERE LOCATED ALONG THE STANLY AND
MONTGOMERY COUNTY LINE...AND WILL AFFECT NORWOOD AND MOUNT GILEAD.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3551 8023 3551 8004 3541 7985 3516 7998
3514 8002 3514 8007 3517 8011 3519 8011
3518 8013 3528 8029
TIME...MOT...LOC 2006Z 021DEG 9KT 3539 8012
$$
VINCENT639
WWUS52 KRAH 212019
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT THU JUL 21 2011
NCC123-167-212030-
/O.CON.KRAH.SV.W.0249.000000T0000Z-110721T2030Z/
MONTGOMERY NC-STANLY NC-
419 PM EDT THU JUL 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EASTERN STANLY AND WESTERN MONTGOMERY COUNTIES...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEW SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MOUNT
GILEAD...OR 11 MILES SOUTHEAST OF ALBEMARLE...MOVING SOUTHWEST AT 10
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...NORWOOD AND MOUNT
GILEAD.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3547 8023 3545 8004 3541 7985 3516 7998
3514 8002 3514 8007 3517 8011 3519 8011
3518 8013 3528 8029
TIME...MOT...LOC 2018Z 031DEG 8KT 3524 8006
$$
VINCENT055
WWUS52 KRAH 212025
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT THU JUL 21 2011
NCC123-167-212030-
/O.CON.KRAH.SV.W.0249.000000T0000Z-110721T2030Z/
MONTGOMERY NC-STANLY NC-
425 PM EDT THU JUL 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN STANLY AND SOUTHWESTERN MONTGOMERY COUNTIES...
AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MOUNT
GILEAD...OR 13 MILES SOUTHEAST OF ALBEMARLE...MOVING SOUTHWEST AT 10
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...NORWOOD AND MOUNT
GILEAD.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY
LIGHTNING. SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS.
IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3540 8010 3534 7989 3516 7998 3514 8002
3514 8007 3517 8011 3519 8011 3519 8012
3518 8013 3522 8019
TIME...MOT...LOC 2024Z 026DEG 9KT 3522 8005
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:25 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 21, 2:25 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
225 PM EDT THU JUL 21 2011
.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT WILL EXTEND ACROSS THE REGION THROUGH
SATURDAY...BRINGING VERY HOT AND DRY CONDITIONS.
&&
.NEAR TERM /THROUGH FRIDAY/...
AS OF 210 PM THURSDAY...
...DANGEROUS HEAT WILL PERSIST...
REST OF TODAY THROUGH TONIGHT: THE STRONG MID LEVEL ANTICYCLONE
CONTINUES TO STRETCH FROM THE MID MISS VALLEY ACROSS KY/TN AND
THROUGH VA/NC. THE LATEST SURFACE ANALYSIS STILL SHOWS A WEAK TROUGH
EXTENDING THROUGH THE EASTERN PIEDMONT OF NC/SC INTO CENTRAL GA.
ISOLATED CLUSTERS OF SLOW-MOVING STORMS HAVE DEVELOPED OVER THE
SOUTHERN PIEDMONT AND WRN SANDHILLS WITHIN THE WEAK STEERING
REGIME... ALONG THE MOISTURE DISCONTINUITY NOTED ON BOTH WATER VAPOR
AND BLENDED TPW IMAGERY OVER THE PIEDMONT... AND WITHIN AN AREA OF
LOW LEVEL MOISTURE POOLING AND A FOCUS OF HIGHER DEW POINTS.
FOLLOWING THIS TREND AND THE LATEST HRRR RUNS... WILL KEEP ISOLATED
POPS IN THIS REGION THROUGH EARLY EVENING... FOLLOWED BY A GRADUAL
DECREASE IN STORM CHANCE BY MIDNIGHT. THE WEAK DEEP LAYER SHEAR...
WARM MID LEVELS... AND LOW PRECIPITABLE WATER WILL CONTINUE TO LIMIT
COVERAGE... ALTHOUGH ANY STORM IS LIKELY TO PRODUCE LOCALLY HEAVY
DOWNPOURS. FORECAST HIGHS OF 94-104 STILL LOOK GOOD AS TEMPS ARE
STILL PACING ABOUT 1-4 DEGREES HIGHER THAN THIS TIME YESTERDAY. THE
HEAT ADVISORY WILL REMAIN IN PLACE UNTIL 8 PM. FOLLOWING PERSISTENCE
MORE CLOSELY THAN STATISTICAL GUIDANCE... EXPECT MUGGY LOWS TONIGHT
OF 73-78. AREAS OF MVFR FOG AND HAZE SHOULD ONCE AGAIN DEVELOP
OVERNIGHT... PARTICULARLY FROM HIGHWAY 1 EAST.
FOR FRIDAY... VERY LITTLE CHANGE IS ANTICIPATED IN THE OVERALL
PATTERN. THE MID LEVEL ANTICYCLONE CONTINUES ITS EVERY SO SLOW
EASTWARD DRIFT OVERHEAD... LEADING TO VERY WEAK DEEP LAYER SHEAR.
SURFACE TROUGHING HOLD THROUGH THE PIEDMONT... AND PRECIP WATER
VALUES SHOULD SIT CLOSE TO NORMAL. MODELS HAVE WIDE VARIABILITY WITH
RESPECT TO WHERE AFTERNOON CONVECTION MIGHT INITIATE... SO WILL
AGAIN FOLLOW CLOSE TO PERSISTENCE AND PLACE ISOLATED STORM CHANCES
OVER THE CENTRAL/SRN PIEDMONT INTO THE ADJACENT SANDHILLS AND
COASTAL PLAIN... WHERE LOW LEVEL LAPSE RATES AND SURFACE DEW POINTS
WILL BE GREATEST. REGARDING TEMPS... GIVEN THAT THICKNESSES WILL
CONTINUE TO RISE... LIKELY TO BE AT LEAST A FEW METERS HIGHER THAN
TODAY... AND FACTORING IN THE OBSERVED TEMPS FROM YESTERDAY AND
TODAY... EXPECT HIGHS OF 96-104. HAVE LITTLE DOUBT THAT A HEAT
ADVISORY IS NEEDED FOR FRIDAY... HOWEVER THE DECISION TO GO WITH AN
EXCESSIVE HEAT WARNING IS A MORE DIFFICULT ONE. INTERESTINGLY...
LOOKING AT THE CIPS EXPERIMENTAL WARM SEASON ANALOGS AND
SPECIFICALLY AT THE TOP THREE BEST-CORRELATED CASES... THE HIGH
TEMPS DURING THESE EVENTS WERE GENERALLY 96-104... WITH MAX HEAT
INDICES OF 99-108. THE MODELS CONTINUE TO MIX OUT OUR SURFACE DEW
POINTS TOMORROW AFTERNOON... DROPPING THEM WELL DOWN INTO THE 60S
ESPECIALLY IN THE WESTERN CWA. BUT AS WAS THE CASE YESTERDAY AND SO
FAR TODAY... DEW POINTS DROPPED NO FURTHER THAN THE UPPER 60S TO
LOWER 70S OVER THE AREA. FOLLOWING THIS PATTERN FOR TOMORROW WITH
THESE FORECAST HIGHS YIELDS MAXIMUM HEAT INDEX VALUES OF 108-112
FROM HIGHWAY 1 EAST AND 102-108 WEST. THESE SUCCESSIVE DAYS OF
OPPRESSIVE HEAT WITH LITTLE COOLING AT NIGHT WILL FURTHER INCREASE
THE HEAT STRESS AND PUBLIC HEALTH THREAT... ESPECIALLY IN URBAN
AREAS WHERE HEAT INDEX VALUES COULD BE LOCALLY HIGHER... AND
PARTICULARLY FOR THE VULNERABLE POPULATIONS. WILL ISSUE AN EXCESSIVE
HEAT WARNING FOR FRIDAY ALONG/EAST OF A LINE FROM ROCKINGHAM TO CARY
TO ROANOKE RAPIDS... WITH AN ADVISORY IN EFFECT WEST OF THIS LINE.
-GIH
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY...
AS OF 200 PM THURSDAY...
RIDGING ALOFT AND ASSOCIATED HEAT WILL HOLD FIRM SAT...BEFORE
RETROGRESSING SLOWLY WESTWARD THROUGH THE END OF THE WEEKEND. A
RESULTANT PERSISTENCE FORECAST FOR SAT SUGGESTS TEMPERATURES AND
HEAT INDICES SHOULD REACH SIMILAR LEVELS AS THOSE EXPECTED ON
FRI...WHILE THE RETROGRESSION OF THE RIDGE SHOULD YIELD HIGHS A
DEGREE OR TWO LESS HOT FOR SUN. AN EXCESSIVE HEAT WATCH HAS
ACCORDINGLY BEEN ISSUED FOR ALL BUT THE NW PIEDMONT FOR SAT...AND A
HEAT ADVISORY WILL LIKELY BE REQUIRED FOR ALL OF CENTRAL NC FOR SUN.
STEERING FLOW WILL BACK TO WEST TO NW AND STRENGTHEN FROM AROUND 5
KTS SAT TO 15 KTS OR SO BY SUN...WHICH SUGGESTS MOUNTAIN
CONVECTION/OUTFLOW WILL STAND A PROGRESSIVELY BETTER CHANCE OF
PROPAGATING INTO THE WESTERN PIEDMONT THAN RECENT DAYS. MEANWHILE...
THE LEE TROUGH AND SEA-BREEZE/OUTFLOW WILL ALSO SERVE AS TRIGGERS
FOR ISOLATED TO WIDELY SCATTERED CONVECTION EACH AFTERNOON AND
EVENING. -MWS
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 140 PM THURSDAY...
MEDIUM RANGE NWP GUIDANCE SUGGESTS A CONTINUED RETROGRESSION OF THE
HEAT WAVE-CAUSING RIDGE ALOFT...AND RESULTANT TROUGHING/CYCLONIC
FLOW ALOFT OVER THE MIDDLE ATLANTIC REGION...EARLY TO MID NEXT WEEK.
AS SUCH...TEMPERATURES WILL RETURN TO MORE SEASONABLE LEVELS
GENERALLY IN THE 89 TO 94 DEGREE RANGE...WHILE THE COVERAGE OF MUCH
NEEDED SHOWERS AND THUNDERSTORMS WILL INCREASE BY MON-TUE.
COVERAGE/CHANCES SHOULD BE HIGHEST MON (AROUND 40 PERCENT)...WHEN A
COLD FRONT WILL MAKE A CLOSE APPROACH INTO VA...AND SUBSEQUENT
OUTFLOW FORCING IS MOST APT TO DRIFT SOUTHWARD INTO CENTRAL NC. THE
HOT RIDGE IS THEN FORECAST TO MIGRATE EASTWARD ONCE AGAIN BY
THU...BUT SOUTH TO SOUTHEASTERLY FLOW AROUND OFFSHORE HIGH PRESSURE
MAY KEEP THE RETURN OF UPPER 90S TO AROUND 100 DEGREE HEAT AT BAY
THROUGH THU. -MWS
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 130 PM THURSDAY...
VFR CONDITIONS WILL DOMINATE THROUGH THIS EVENING WITH A HOT AIR
MASS LOCKED OVER THE REGION... FROM THE MIDATLANTIC AND NC BACK WEST
ACROSS THE OH VALLEY. ISOLATED SLOW-MOVING STORMS WILL PRODUCE VERY
LOCALIZED POCKETS OF MVFR TO IFR CONDITIONS OVER CENTRAL NC.
CONFIDENCE IN ANY SUCH STORM AFFECTING AREA AIRPORTS IS LOW... AND
STORMS SHOULD BE LARGELY CIRCUMNAVIGABLE... ALTHOUGH THE BEST CHANCE
OF A STORM WILL BE AT RDU/FAY THROUGH 02Z. IN AN NEAR ISOLATED
STORMS... GUSTS OVER 35 KTS ARE POSSIBLE. OTHERWISE... CLOUD BASES
WILL HOLD ABOVE 5 KFT WITH VFR VSBYS THROUGH NIGHTFALL. AREAS OF
MVFR FOG AND HAZE ARE LIKELY OVERNIGHT... AFTER 07Z... MAINLY AT
RDU/RWI/FAY. THIS WILL LIFT AND MIX OUT TOWARD 14Z FRIDAY MORNING...
WITH SCATTERED CONVECTIVE CLOUDS BASED ABOVE 4 KFT AGAIN DEVELOPING
NEAR OR AFTER 16Z.
LOOKING BEYOND EARLY FRIDAY AFTERNOON... ISOLATED CONVECTION MAY
AGAIN AFFECT RDU/FAY FROM MID AFTERNOON INTO EARLY EVENING.
OTHERWISE... VFR CONDITIONS WILL HOLD WITH THE HOT WEATHER
PERSISTING THROUGH SATURDAY... ALTHOUGH THE RISK OF POCKETS OF
DAYBREAK MVFR FOG MAINLY AT RDU/RWI/FAY WILL REMAIN. THE CHANCE OF
SHOWERS/STORMS WILL RISE LATE SUNDAY THROUGH TUESDAY AS A FRONT
APPROACHES FROM THE NNW. -GIH
&&
.CLIMATE...
GSO RDU
DATE HIGH/YEAR HIGH MIN/YEAR HIGH/YEAR HIGH MIN/YEAR
THU 21: 99/1983 74/2010 102/1952 76/1995
FRI 22: 100/1952 76/2010 103/1952 76/1991
SAT 23: 99/1952 78/2010 105/1952 76/2010
SUN 24: 96/2010 78/2010 100/2010 79/2010
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM 11 AM TO 8 PM EDT FRIDAY FOR
NCZ011-027-028-041>043-077-078-084>086-088-089.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.
EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR NCZ007>011-024>028-040>043-073>078-083>086-088-089.
HEAT ADVISORY FROM 11 AM TO 8 PM EDT FRIDAY FOR NCZ007>010-
021>026-038>040-073>076-083.
&&
SYNOPSIS...WSS
NEAR TERM...HARTFIELD
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...HARTFIELDHazardous weather outlook, Jul 21, 3:02 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 302 PM EDT THU JUL 21 2011 NCZ011-027-028-041>043-077-078-084>086-088-089-221915- HALIFAX-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 302 PM EDT THU JUL 21 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. EXCESSIVE HEAT WATCH. NCZ021>023-038-039-221915- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 302 PM EDT THU JUL 21 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. NCZ007>010-024>026-040-073>076-083-221915- PERSON-GRANVILLE-VANCE-WARREN-ORANGE-DURHAM-FRANKLIN-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-ANSON- 302 PM EDT THU JUL 21 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT WATCH. VINCENT
In the hours before
Special weather statement, Jul 21, 2:00 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
200 PM EDT THU JUL 21 2011
NCZ075-211900-
MOORE-
200 PM EDT THU JUL 21 2011
...A STRONG THUNDERSTORM WITH HEAVY RAINS WEST OF ROBBINS IN MOORE
COUNTY...
AT 157 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WEST
ROBBINS...OR ABOUT 13 MILES WEST OF CARTHAGE...NEARLY STATIONARY.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NORTHWEST MOORE
COUNTY
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
MOTORISTS SHOULD BE ON THE ALERT FOR POSSIBLE PONDING OF WATER ON
LOCAL ROADS.
&&
LAT...LON 3549 7962 3536 7948 3526 7968 3533 7972
3543 7975
TIME...MOT...LOC 1757Z 240DEG 4KT 3538 7964
14Special weather statement, Jul 21, 2:29 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 229 PM EDT THU JUL 21 2011 NCZ077-211900- HARNETT- 229 PM EDT THU JUL 21 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT COUNTY THROUGH 300 PM EDT... AT 228 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LILLINGTON. THIS STORM WAS NEARLY STATIONARY. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LILLINGTON...AND OTHER AREAS ALONG HIGHWAY 421 AND HIGHWAY 210 NEAR LILLINGTON. HAZARDS INCLUDE... GUSTY WINDS UP TO 40 MPH. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3533 7868 3530 7895 3551 7895 3552 7873 TIME...MOT...LOC 1828Z 354DEG 2KT 3544 7883 VINCENT
Special weather statement, Jul 21, 2:43 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
243 PM EDT THU JUL 21 2011
NCZ084-085-211915-
RICHMOND-SCOTLAND-
243 PM EDT THU JUL 21 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND AND RICHMOND
COUNTIES THROUGH 315 PM EDT...
AT 242 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HAMLET...OR ABOUT 7 MILES SOUTHEAST OF ROCKINGHAM...MOVING NORTHEAST
AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DOBBINS HEIGHTS...
AND OTHER LOCATIONS ALONG OR NEAR THE RICHMOND AND SCOTLAND COUNTY
BORDER.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
BRIEF HEAVY RAINFALL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3480 7968 3480 7976 3487 7983 3506 7964
3489 7943 3477 7964
TIME...MOT...LOC 1842Z 228DEG 6KT 3486 7967
VINCENTSpecial weather statement, Jul 21, 3:43 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT THU JUL 21 2011
NCZ073-074-212015-
MONTGOMERY-STANLY-
343 PM EDT THU JUL 21 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY AND MONTGOMERY
COUNTIES THROUGH 415 PM EDT...
AT 343 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BADIN LAKE...OR ABOUT 8 MILES NORTHEAST OF ALBEMARLE. THIS STORM WAS
NEARLY STATIONARY.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BADIN.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3551 8020 3551 8001 3547 7995 3525 8010
3536 8029
TIME...MOT...LOC 1943Z 036DEG 2KT 3545 8010
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:04 PM EDT | Special Weather Statement | RAH | Durham | 26 min |
| Jul 20, 8:53 PM EDT | Special Weather Statement | RAH | Wake | 22 min |
| Jul 21, 2:00 PM EDT | Special Weather Statement | RAH | Moore | 60 min |
| Jul 21, 2:29 PM EDT | Special Weather Statement | RAH | Harnett | 31 min |
| Jul 21, 2:59 PM EDT | Excessive Heat Watch | RAH | Anson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 20 more | 7 hr |
| Jul 21, 2:59 PM EDT | Excessive Heat Warning | RAH | Anson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 19 more | 53 hr |
| Jul 21, 2:59 PM EDT | Heat Advisory | RAH | Alamance, Anson, Chatham, Davidson, Durham, Forsyth and 12 more | 29 hr |
| Jul 21, 3:43 PM EDT | Special Weather Statement | RAH | Stanly | 32 min |
| Jul 21, 4:02 PM EDT | Special Weather Statement | RAH | Johnston | 28 min |
| Jul 21, 4:03 PM EDT | Special Weather Statement | RAH | Sampson | 27 min |
| Jul 21, 4:12 PM EDT | Areal Flood Advisory | RAH | Montgomery, Stanly | 78 min |
| Jul 21, 4:30 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 24 min |
| Jul 21, 4:51 PM EDT | Special Weather Statement | RAH | Wayne | 24 min |
| Jul 21, 4:58 PM EDT | Special Weather Statement | RAH | Cumberland | 32 min |
| Jul 21, 6:18 PM EDT | Special Weather Statement | RAH | Vance | 27 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.